MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125MICRO145
Medical Device Problem Codes Entrapment of Device (1212); Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported entrapment of device, device embedded in tissue or plaque, device contaminated at the user facility, medication required, surgical intervention, and unexpected medical intervention appear to be related to operational context.In this case, it is possible that the reported entrapment of device, device embedded in tissue or plaque, device contaminated at the user facility, medication required, surgical intervention, and unexpected medical intervention are related to patient anatomical morphology and/or use techniques employed.However, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during procedure to treat highly calcified, chronic totally occluded peroneal artery through femoral artery access, the crown of the 1.25mm micro diamondback 360 peripheral orbital atherectomy device (oad) became stuck in the vessel due to calcification.The reference vessel diameter was 2.5mm.The viperwire advance guide wire was moving freely but the crown seemed wrapped/stuck in calcium.Oad removal attempts including use of glideassist, use of buddy wire with balloon to attempt crown dislodgement, external calf massage to loosen oad, and nitroglycerin/vasodilators administration were unsuccessful.Surgery was performed to completely remove the oad.The oad was observed to have plaque and calcium upon removal.The surgery was completely successful.The patient was stable.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23088732
Report Number3004742232-2025-00277
Device Sequence Number10502651
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)270331(10)567796-1
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number567796-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale
Patient RaceBlack Or African American